MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 1236-2-244
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's hip (side not reported) was revised after a review of x-rays showed the insert selected and implanted the day previously was not the correct size for the procedure.
 
Additional Manufacturer Narrative
An event regarding an incorrect selection involving an adm liner was reported.The event was confirmed following a review by a clinical consultant.Method & results: device evaluation and results: not performed as no items were returned.Medical records received and evaluation: a review of the provided x-rays by a clinical consultant indicated: patient underwent a revision tha on (b)(6) 2018, review of the post operative x-ray revealed an incorrectly sized implant had been placed necessitating revision.This was performed the following day.Single undated ap and lateral x-rays of a revision tha show a femoral head that does not appear to be seated within the mobile bearing acetabular insert.Device history review: indicated all devices accepted into final stock with no relevant discrepancies.Complaint history review: there has been no other similar events for the lot referenced.Conclusions: a review of the provided x-rays by a clinical consultant concluded: "the primary harm involved is placement of incorrect size tha implant there is no evidence for defect in the implants or their manufacture." if further information becomes available and/or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
RESTORATION ADM X3 INS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7442544
Report Number0002249697-2018-01163
Device Sequence Number1006589
Product Code LZO
UDI-Device Identifier04546540665898
UDI-Public04546540665898
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number1236-2-244
Device Lot Number347107
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient Weight97